Alert archive / Idaho / Flash Flood Warnings in 2007
Flash Flood Warning 7, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Sep 5, 2007, 9:39 AM MDT for Bannock County, Idaho. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 5, 2007, 9:39 AM MDT (15:39 UTC)
- Expired
- Sep 5, 2007, 11:45 AM MDT
- In force
- 2 hr
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Bannock County, ID
The radar
The Pocatello radar (KSFX), 46 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 5, 10:41 AM MDT | HEAVY RAIN 0.63 | 2 Ne Pocatello, ID | SINCE MIDNIGHT |
| Sep 5, 11:35 AM MDT | FLASH FLOOD | 3 Ene Pocatello, ID | SEVERAL WASHOUT OUTS NEAR KOA CAMPGROUND. 24 HOUR RAINFALL TOTAL WAS 1.5 INCH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 116 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 3.7 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1532 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KPIH 051543
FFWPIH
IDC005-051745-
/O.NEW.KPIH.FF.W.0007.070905T1539Z-070905T1745Z/
/00000.X.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
939 AM MDT WED SEP 5 2007
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL BANNOCK COUNTY IN SOUTHEAST IDAHO...
THIS INCLUDES THE CITIES OF POCATELLO AND INKOM...
* UNTIL 1145 AM MDT.
* AT 936 AM MDT...TRAINED WEATHER SPOTTERS AND LOCAL LAW ENFORCEMENT
REPORTED FLASH FLOODING AT THE SOUTH END OF POCATELLO FROM
THUNDERSTORMS OVER THE WARNED AREA. STREET FLOODING AND WATER
RUNNING DOWN HILLSIDES WAS OBSERVED.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
POCATELLO...INKOM...BLACK ROCK CANYON... GIBSON JACK CANYON...AND
CANYONS AND STREAMS ON THE EAST SIDE OF THE PORTNEUF RANGE NORTH
OF MCCAMMON THAT FEED INTO THE PORTNEUF RIVER.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 4272 11245 4274 11246 4275 11249 4295 11252
4296 11215 4277 11213 4276 11214 4273 11212
TIME...MOT...LOC 1539Z 180DEG 0KT 4286 11238
$$
DMH1 follow-up statement
000
WGUS75 KPIH 051705
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
1100 AM MDT WED SEP 5 2007
IDC005-051745-
/O.CON.KPIH.FF.W.0007.000000T0000Z-070905T1745Z/
/00000.X.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BANNOCK ID-
1100 AM MDT WED SEP 5 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM MDT FOR
CENTRAL BANNOCK COUNTY...
AT 1055 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POCATELLO AND
CHUBBUCK.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 4272 11245 4274 11246 4275 11249 4295 11252
4296 11215 4277 11213 4276 11214 4273 11212
TIME...MOT...LOC 1700Z 180DEG 0KT 4286 11238
$$
HEDGESWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 9:17 AM MDT, 22 minutes earlier.
Area forecast discussion, Sep 5, 9:17 AM MDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 917 AM MDT WED SEP 5 2007 .UPDATE...VERY WET SYSTEM OVER EASTERN IDAHO TODAY. FLASH FLOOD WATCHES/WARNINGS ALREADY IN PLACE. SAT IMAGERY PLACES CENTER OF UPPER LOW OVER SOUTHWEST IDAHO. PLUME OF MOISTURE WELL DEVELOPED AHEAD OF IT ACROSS EAST IDAHO WITH 88D SHOWING NUMEROUS SHOWERS WITH A FEW THUNDERSTORMS ACROSS REGION. MADE A FEW QUICK UPDATES TO INCREASE POPS/QPF ACROSS SOUTHERN EASTERN HIGHLANDS WHERE FOCUS APPEARS TO BE BEST. TEMPS REMAIN QUITE COOL THIS MORNING AND WITH CLOUD COVER AND PRECIP EXPECT LITTLE RECOVERY FOR TEMPS. TEXT UPDATES AND GRID FINALIZATION FORTHCOMING. DMH && .PREV DISCUSSION... /ISSUED 429 AM MDT WED SEP 5 2007/ SHORT TERM...WEDNESDAY THROUGH SATURDAY. ANOTHER ACTIVE WEATHER DAY ON TAP FOR SE IDAHO TODAY AS VIGOROUS UPPER SHORTWAVE TROF... CURRENTLY NEAR ID/OR BORDER...WILL TRACK EAST-NORTHEASTWARD ACROSS CWA BUT AT SOMEWHAT SLOWER PACE THAN PREVIOUS MODEL RUNS SUGGESTED. THAT WILL ALLOW THE TROF TO PULL IN ADDITIONAL MONSOONAL MOISTURE AND GENERATE SEVERAL PERIODS OF SCATTERED THUNDERSTORMS OVER MOST OF THE CWA FROM MID MORNING ONWARD. RADAR IMAGERY AT 4AM SHOWS FIRST BATCH OF TODAYS CONVECTIVE ACTIVITY MOVING INTO SOUTHERN PORTIONS OF CWA AND HEADING NE. CONCUR WITH SPC ASSESSMENT THAT THE TROFS UPPER COLD POOL AND WIND SHEAR ALOFT WILL HELP ENHANCE STORM DEVELOPMENT WITH STRONG TO SEVERE STORMS POSSIBLE..PARTICULARLY IN THE AREAS ALONG AND EAST OF THE I-15 CORRIDOR THIS AFTN/EVE. MAIN SEVERE THREAT WILL BE HAIL TO 1 INCH IN DIAMETER AND GUSTY OUTFLOW WINDS IN EXCESS OF 55 MPH. OTHER STORMS WILL ALSO CARRY A THREAT OF LOCALLY HEAVY RAINFALL SO FLASH FLOOD WATCH FOR CENTRAL MTNS AND ERN HIGHLANDS REMAINS IN EFFECT THRU TONIGHT. BOTH NAM AND GFS KEEP THE UPPER TROF TREKKING EASTWARD TONIGHT...TAKING MOST OF PRECIP INTO MT/WY BY MIDDAY THURS ALTHOUGH A FEW SHOWERS MAY PERSIST IN THE UPPER SNAKE HIGHLANDS INTO THURS EVE. BY FRIDAY COOL AND DRY NORTHWEST FLOW PATTERN WILL FILL IN BEHIND THE DEPARTING SHORTWAVE AND PERSIST THRU THE WEEKEND. THIS CHANGE IN AIRMASS WILL HOLD TEMPS CLOSE TO SEASONAL NORMS. LONG TERM...SUNDAY THROUGH NEXT WEDNESDAY. NEXT SHORTWAVE TROF MOVES SOUTH OUT OF SW CANADA ON MONDAY. GFS...EUROPEAN...AND ENSEMBLE OUTLOOKS VARY SIGNIFICANTLY ON THE DEVELOPMENT AND PATH OF THIS SYSTEM SO WILL NEED A FEW MORE MODEL RUNS GET A BETTER HANDLE ON THE SITUATION. AS A COMPROMISE...HAVE KEPT ONLY SLIGHT CHANCE POPS ACROSS CENTRAL MTNS AND NE HIGHLANDS FOR MON AND TUES WITH REST OF CWA REMAINING DRY WITH TEMPS INCHING UPWARD A FEW DEG BY MIDWEEK. WARANAUSKAS FIRE WEATHER...AN UPPER LEVEL LOW CONTINUES TO PUSH EAST TODAY THROUGH SOUTHERN IDAHO. THIS IS A MOIST SYSTEM AND THE MAIN THREAT WILL BE WETTING RAINS WHICH MAY BE ENOUGH TO PRODUCE FLASH FLOODING AND DEBRIS FLOWS OVER RECENTLY BURNED AREAS. ALL THUNDERSTORMS WILL BE WET TODAY. HUMIDITIES WILL BE QUITE ELEVATED TODAY WITH THE EXPECTED RAINS. DRIER NORTHWEST FLOW ALOFT SETS UP ON THURSDAY BEHIND THE UPPER LOW AND RAIN SHOULD PUSH EAST OF IDAHO WEDNESDAY NIGHT THROUGH THURSDAY MORNING. EXPECT DRY WEATHER THROUGH THE WEEKEND UNDER CONTINUED NORTHWEST FLOW ALOFT WITH LOWERING HUMIDITIES ONCE AGAIN. GK AVIATION...EXPECT RAIN SHOWERS AND SCATTERED THUNDERSTORMS TO INCREASE LATE THIS MORNING AND AFTERNOON ACROSS ALL TWEB ROUTES AND TAF SITES. SHOULD BE MAINLY VFR...BUT AREAS UNDER HEAVIER RAIN SHOWERS WILL LIKELY SEE MVFR CEILINGS AND VISIBILITIES. DO NOT EXPECT STRONG WINDS WITH THIS SYSTEM WITH THE SNAKE PLAIN TAF SITES GENERALLY IN THE 10 KT RANGE THIS AFTERNOON. GK && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 9 PM MDT THIS EVENING FOR IDZ018-019- 023>025-031-032. &&
Hazardous weather outlook, Sep 5, 4:44 AM MDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 444 AM MDT WED SEP 5 2007 IDZ017>025-031-032-061045- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 444 AM MDT WED SEP 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS MODERATE. SHOWERS AND THUNDERSTORMS WILL DEVELOP THROUGHOUT THE DAY ACROSS MOST OF SOUTHEAST IDAHO AS AN UPPER LEVEL TROUGH MOVES OVERHEAD. SOME AFTERNOON AND EVENING STORMS..ESPECIALLY EAST OF THE I-15 CORRIDOR...WILL BE LOCALLY STRONG TO SEVERE WITH HAIL NEAR 1 INCH IN DIAMETER AND GUSTY WINDS OF 55 TO 60 MPH. THERE IS ALSO GOOD POTENTIAL FOR LOCATIONS IN THE CENTRAL MOUNTAINS AND EASTERN HIGHLANDS TO SEE FLASH FLOOD CONDITIONS FROM EXCESSIVE RAINFALL. AREAS THAT HAVE HAD RECENT WILDFIRE ACTIVITY WILL BE PARTICULARLY VULNERABLE TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THE UPPER TROUGH WILL MOVE INTO WYOMING BY THURSDAY AFTERNOON...TAKING MOST OF SHOWERS AND STORMS WITH IT. COOL AND DRY CONDITIONS WILL SETTLE OVER THE REGION FROM FRIDAY TO TUESDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 8:12 AM MDT | Flash Flood Warning | PIH | Blaine | 3 hr |
| Sep 5, 9:00 AM MDT | Flash Flood Warning | PIH | Cassia, Oneida | 3 hr |
| Sep 5, 11:29 AM MDT | Tornado Warning | PIH | Oneida | 31 min |
| Sep 5, 11:43 AM MDT | Flash Flood Warning | PIH | Bannock | 2 hr |
| Sep 5, 12:02 PM MDT | Tornado Warning | PIH | Bannock | 28 min |
| Sep 5, 12:21 PM MDT | Tornado Warning | PIH | Caribou | 24 min |
| Sep 5, 12:29 PM MDT | Severe Thunderstorm Warning | PIH | Bear Lake, Franklin | 46 min |
| Sep 5, 12:39 PM MDT | Tornado Warning | PIH | Caribou | 51 min |
| Sep 5, 1:14 PM MDT | Tornado Warning | PIH | Caribou | 36 min |
| Sep 5, 1:28 PM MDT | Tornado Warning | PIH | Bear Lake, Caribou | 23 min |
| Sep 5, 1:57 PM MDT | Tornado Warning | PIH | Bonneville | 33 min |
| Sep 5, 3:45 PM MDT | Flash Flood Warning | PIH | Blaine | 4 hr |
Nearby
Flash Flood Warnings in Idaho, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.